MAUDE Adverse Event Report: CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA 602

CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA 602
Model Number 003500-0050-667
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
During the processing of this complaint, attempts were made to obtain complete event, patient, and device information.At this time it is unknown if the lens is being sent back thus, a proper device analysis could not be completed.Additionally, it was stated by the customer that there was nothing wrong with the device itself.The device history records were reviewed and there were no non-conformities or deviations noted during the manufacturing of the lenses that would have contributed to the nature of this complaint.Additionally, lenses are 100 % inspected before they leave our manufacturing site.Therefore, we are confident that the lens was processed per standard operation procedures and inspections and met all of the criteria for release.Sacratch issues are known to be caused by numerous factors including, but not limited to: loading strategy.Lens placement technique.Poor handling during folding and inserting.The ifu instructs surgeons to carefully assess the patient's condition intraoperatively to determine if any of there are any complications present that maybe contraindicated.This assessment should be used to define a risk/benefit ratio for the purpose of determining if implantation of a zeiss iol is appropriate.This safety information is provided to the user as a notification of residual risk.The deposits are likely gms from the cartridge.Gms (glycerol monostearate) - which is an organic molecule used as a lubricant in the lucia product.Gms is incorporated into the tube during product manufacturing and is used to ease the delivery of the lens; however, it is non-toxic and known to dissipate over time.Gms has been used as a lubricant in iol insertion instruments for more than 25 years.Therefore, we are confident that this substance would not cause or contribute to any adverse patient effect.We have reviewed the information provided and at this time there is no indication of a product quality issue with respect to the manufacturing, design, or labeling of the device.It appears that the reported issue is linked to user error.However, the need to explant the lens is considered need for medical intervention in order to prevent and avoid permanent impairment or damage to a body structure.
 
Event or Problem Description
It was reported that after the implantation of a ct lucia 602 it was noted the lens had scratches and deposits on it.The lens had to be removed and competitor lens was implanted.No adverse patient effects or clinically significant delay in procedure reported.No additional information provided.

Brand Name
CT LUCIA 602
Common Device Name
CT LUCIA 602
Manufacturer (Section D)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s vintage ave. bld. a
ontario CA 91761
Manufacturer (Section G)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s vintage ave. bld. a
ontario CA 91761
Manufacturer Contact
charlie ortiz
1040 s vintage ave. bld. a
ontario, CA 91761
9099065165
MDR Report Key13710687
Report Number3010126268-2022-00006
Device Sequence Number17504811
Product Code HQL
UDI-Device Identifier00843045100881
UDI-Public(01)00843045100881(17)251231
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P100016-S008
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model Number003500-0050-667
Device Catalogue Number003500-0050-667
Device Lot Number3S2100670925
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/09/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown